28 children, treated with gentamicin during the newborn period, were examined at the age of 2–3¾ years for the possible impairment of vestibular, cochlear or renal function. Five of the children showed lesions of the hearing and/or vestibular function, and one, possibly, had slight renal tubular insufficiency. In this case, and in 3 of the otologic cases, there were other, clearly more probable causes of the lesions than gentamicin, and we feel justified in excluding gentamicin as an etiological factor in these cases. In the 2 remaining cases, however, no definite conclusion can be drawn as to the possible role of gentamicin in the pathogenesis of the lesions. One of these cases is a boy who had been slightly asphyctic after birth, suffered a virogenic meningitis at the age of 2 weeks, and had a slight cerebral concussion at the age of 10 months. He had a slight vestibular dysfunction. The other case is a girl who was premature, had hypoglycaemia, and septicaemia. She had severe loss of hearing and possibly a slight vestibular dysfunction, but no other neurological signs. Neither of these 2 children have received other ototoxic antibiotics.